Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 58, NWS Mobile, AL

March 19, 2000Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2000, 6:26 PM CST for Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2000, 6:26 PM CST (00:26 UTC)
Expired
Mar 19, 2000, 7:00 PM CST
In force
34 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 12:45 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 200028
SVRMOB
FLC091-200100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
626 PM CST SUN MAR 19 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKALOOSA COUNTY IN FLORIDA

* UNTIL 700 PM CST

* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTH OF CRESTVIEW...MOVING NORTHEAST
  AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROAtDS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:51 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 19, 2:51 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CST SUN MAR 19 2000

NEXT 12 TO 18 HOURS SHALL PROVE TO BE ACTIVE RAIN EVENT AT THE VERY
LEAST AS COLD FRONT MOVES THROUGH THE AREA. RAIN EVENT TOOK A SHORT
BREAK THIS MORNING THEN STARTED UP AGAIN THIS AFTERNOON.  12Z RAOBS
SHOW 850 MB JET MAX OVER BHM.  COLD FRONT HAS BEEN PUSHING HARDER
THROUGH LOUISIANA NOW...BUT THE LLJET MAX SHOULD BE MIGRATING EAST
BEFORE THE FRONT MAKES IT IN LATER TODAY.  AS VERY ACTIVE CONVECTION
STARTS UP TO WEST...LOW LEVEL HELICITY WITH INCREASING INSOLATION
MADE IT NECESSARY FOR SPC TORNADO WATCH ISSUANCE UNTIL 01Z FOR ALL
EXC MS ZONES. UPDATED ZONE HEADERS ACCORDINGLY. FFG NOW HAS ABOUT
0.75 INCHES OF HEADROOM SINCE ALL THE RAINFALL YESTERDAY...AND THUS
FFW ISSUE IS BEING LOOKED AT AS WELL.

AS YESTERDAY...WILL BE GOING WITH FAN GUIDANCE.  MOST OF THS SHUD
CLEAR THE FA TONIGHT AND WILL USE FMR GUIDANCE FOR THE BALANCE OF
THE EXTENDED.

FOR THE MARITIMES...TORNADO WATCH ENDING AT 700 PM AND SCA FOR
REMAINDER OF TONIGHT THROUGH MONDAY AS WIND CONTINUES PICKUP FROM
THE SOUTH AND SHIFTS TO NW. SEAS TO 9 FT WITH SCT TO NUMEROUS SHRA
AND TSRA ENDING EARLY.

77

PRELIM NUMBERS...

MOB EB 047/066 049/075 056 77520
PNS EB 052/070 050/073 055 77630
DTS EB 052/070 050/073 055 77640
GZH EB 048/066 041/079 050 77620
2R0 EB 043/063 042/076 051 77310
61A EB 048/066 041/079 050 77620

.MOB...M
AL...TORNADO WATCH ALL ZONES THROUGH 200100Z MAR 00.
FL...TORNADO WATCH ALL ZONES THROUGH 200100Z MAR 00.
MS...NONE.

AL...SCA TONIGHT ALL ZONES.
FL...SCA TONIGHT ALL ZONES.
MS...NONE.

In the hours before

Special weather statement, Mar 19, 3:53 PM CST, 2 hours 33 minutes before
ALZ039-051>053-061-063-GMZ630-650-670-192230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CST SUN MAR 19 2000

...A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COxUNTIES
IN SOUTHWEST ALABAMA...

CHOCTAW...WASHINGTON...MOBILE...MARENGO...CLARK...AND THE COASTAL
WATERS OF SOUTHWEST ALABAMA INCLUDING MOBILE BAY.
Special weather statement, Mar 19, 6:15 PM CST, 11 minutes before
ALZ054>060-062-064-FLZ001>006-GMZ655-200115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CST SUN MAR 19 2000

THE FOLLOWING SOUTHWEST ALABAMA AND WESTERN FLORIDA PANHANDLE
COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH 105 THAT IS IN
EFFECT UNTIL 7 PM THIS EVENING...

FOR SOUTHWEST ALABAMA...
WILCOX...MONROE...CONECUH...BUTLER...CRENSHAW...EXCAMBIA AND
COVINGTON.

FOR NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...OKALOOSA AND THE COASTAL WATERS FROM
PENSACOLA TO DESTIN OUT 20 NAUTICAL MILES.

THE THREAT OF SEVERE WEATHER HAS GREATLY DIMINISHED AS THE LINE OF
STORMS JUST AHEAD OF A COLD FRONT THAT SPARKED WARNINGS EARLIER HAVE
WEAKEFNED AND CONTINUE TO PUSH QUICKLY EAST OF THE AREA.
Special weather statement, Mar 19, 6:20 PM CST, 6 minutes before
ALZ054>060-062-064-FLZ001>006-GMZ655-200115-

SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BALDWIN
NATIONAL WEATHER SERVICE MOBILE AL
620 PM CST SUN MAR 19 2000

THE FOLLOWING SOUTHWEST ALABAMA AND WESTERN FLORIDA PANHANDLE
COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH 105 THAT IS IN
EFFECT UNTIL 7 PM THIS EVENING...

FOR SOUTHWEST ALABAMA...
BALDWIN...WILCOX...MONROE...CONECUH...BUTLER...CRENSHAW...EXCAMBIA
AND COVINGTON.

FOR NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...OKALOOSA AND THE COASTAL WATERS FROM
PENSACOLA TO DESTIN OUT 20 NAUTICAL MILES.

THE THREAT OF SEVERE WEATHER HAS GREATLY DIMINISHED AS THE LINE OF
STORMS JUST AHEAD OF A COLD FRONT THAT SPARKED WARNINGS EARLIER HAVE
WEAKENED AND CONTINUE TO PUSH QUICKLY EAST OF THE AREA.

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.